Two months ago I started to have symptoms of a lump sensation in my throat with a feeling of mucas in the back of my throat, and short burps. My doctor wanted to start with a nasal spray to see if this were from allergies. I tried the spray, but it really did not help anything. One month ago, I was visiting family, and had horrible stomach pains. The holidays were taking its toll. Thinking it had something to do with reflux due to stomach pain and burping, I tried Prilosec. Horrible nausea came from that. After speaking with the doctors office, they recommended trying Previcid. Tried it....it seamed to help a little bit. I had taken this for 7 days, 30mg per day. Since stopping this OTC, I still have a lump feeling in my throat, and when I eat at night, it feels like my stomach is weighted down. No irregularity. Only a couple of days when taking the Prilosec.
I'm not in any pain. It is just uncomfortable, and I know this is not right. I do worry because a few years back (2006) I had by chance found someting on my thyroid. It was tested, and found to be benigne. But again this worries me. I'm sure it does not help that I smoke. But this just came on 2 months ago.
One other thing.....in the morning, I typically don't feal this sensation. It comes on as the day gets started. And it gets worse when I lay down for the night. Alot of times I will eat some pretzels, and the combination of the pretzel and salt will calm it down for a short period of time.
I see alot of people blogging on this subject. I know there are many different thoughts on this. And I am confused as to what to do next.
The common causes for that feeling of lump in the throat are enlarged tonsils and GERD. Gastro esophageal Reflux Disease (GERD) is caused due to reflux of acid from the stomach into the esophagus. It could also be due to disorders of the esophagus. You will need to consult your primary care physician who will examine your throat and may ask for some tests like barium swallow or endoscopy to determine the cause for your symptoms.
I understand how you feel. I've been dealing with this for over 3 years with no resolution and it only gets worse. I had yet another MRI last week. I posted in this forum but have received no reply. They tested and treated me for GERD also, which I really don't have. Took Nexium and had problems with that medication. Have had many scopes, endoscopy, biopsies, etc. Am now having problems with my left ear, thus the MRI. The ENT docs have no answer for this and, yes, it can ruin your life. I am almost house bound due to this. Feels like mucus stuck from my left nasal cavity down my throat. I too have thyroid nodules which have been biopsied twice. Was told this is not the source of my throat problems.
I wish you luck. The ENT docs I've seen pretty much have thrown up their hands. I have made yet another appt with yet another ENT center for next week.
Hope you can find some answers.
As suggested your symptoms could be attributed to GERD, (Gastro Esophageal Reflux Disease), where the acid contents of the stomach come up into the esophagus. Please consult your primary care physician for further evaluation.
In the meantime you can try life style measures. Take frequent small meals. Eat dinner about two hours before sleeping. Elevate the head end of the bed. Keep a food diary and note down what aggravates your symptoms and avoid them. Ensure to maintain optimum weight by regular exercise. Avoid non steroidal anti inflammatory medications NSAID's, quit smoking, eliminate alcohol and reduce stress levels. These measures need to be practiced long term for results
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.